Lightning, Marion
- When
- June 13, 6:44 AM EST
- Where
- Marion County, 1.84 mi SW of Candler
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 29.050, -81.990
A vacant house caught fire due to lightning. Cost of damage estimated.
Daily thunderstorms along sea breezes produced lightning across Marion county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Daily thunderstorms along sea breezes produced lightning across Marion county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 13, 1:40 AM EST, 5 hours 4 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 240 AM EDT Thu Jun 13 2019 .Near Term...Today and Tonight...Drier air in the mid and upper levels has moved into the area with upper trough axis over the central Gulf coast. Moisture will increase again across ne Fl today resulting in scattered to numerous showers and thunderstorms by early afternoon. Drier air will persist across se Ga with only slight rain chances. Isolated strong afternoon storms are possible mainly near the east coast and south of St Augustine due to slightly higher shear values and an afternoon seabreeze. A few storms may produce strong wind gusts. Showers will end by early evening as a cold front and drier air spreads se across the area. Temperatures will be close to average today...and a few degrees below average tonight with lower humidity. .Short Term.../Friday through Sunday night/...High pressure will build to the northwest Friday morning, then to the northeast Friday afternoon. The resultant flow will be from the north early in the day, then onshore in the afternoon. The northerly flow will bring drier air south across region. The onshore flow will bring cooler temperatures and somewhat gusty winds near the east coast. High pressure will remain to the northeast through Saturday. This will continue the onshore flow, leading to increasing moisture, and chances for thunderstorms in the afternoon, mainly over inland NE FL. The high will build more toward the east Sunday into Sunday night, with the resultant southeasterly flow providing increased moisture and chances for thunderstorms across the forecast area. Temperatures will trend a little below normal Friday, then near normal Saturday and Sunday. && .Long Term.../Monday through Wednesday/...Surface high pressure will be east of the region this period. This will yield a moist south southeasterly flow. Mainly diurnally influenced convection expected this period, which will be aided by sea breeze interactions. Temperatures will trend near seasonal averages this period. && .AVIATION...Mostly VFR conditions this morning with TEMPO MVFR ceilings and VCSH. Showers will increase with scattered thunderstorms late morning through the afternoon...most likely at GNV and SGJ. Southwest winds will increase to 10 to 15 knots today. && .MARINE...Scattered showers and storms expected...more numerous this afternoon and mainly over the ne Fl waters. High pressure will build to the northwest pushing a cold front across the waters tonight ending the shower activity this evening. High pressure will then build into the Carolinas on Friday with winds shifting to the northeast and increasing to Caution levels offshore. High pressure will then shift off the Carolina coast this weekend with winds veering to the southeast. Rip Currents: Low risk today. Moderate risk on Friday as winds become onshore and increase. && .PRELIMINARY POINT TEMPS/POPS... AMG 88 63 88 65 / 10 0 0 0 SSI 86 71 83 74 / 20 10 0 10 JAX 90 70 86 71 / 30 10 10 10 SGJ 87 71 86 74 / 60 10 10 10 GNV 87 69 90 70 / 50 10 10 10 OCF 86 70 90 70 / 70 10 20 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Zibura/23/
Special Weather Statement
National Weather Service Jacksonville FL
412 AM EDT Thu Jun 13 2019
FLZ035-136-236-340-130900-
Eastern Alachua FL-Western Alachua FL-Western Marion FL-Gilchrist FL-
412 AM EDT Thu Jun 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR GILCHRIST AND WESTERN ALACHUA
COUNTIES UNTIL 500 AM EDT...
* At 411 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Trenton, moving east at 35 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Trenton, Bell, Alachua, High Springs, Archer, Newberry and La
Crosse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2964 8296 2970 8296 2970 8294 2972 8296
2972 8294 2976 8295 2986 8238 2946 8237
2946 8241 2948 8241 2948 8255 2954 8256
2953 8265 2956 8266 2956 8275 2958 8276
2958 8278 2959 8286 2959 8296 2963 8297
TIME...MOT...LOC 0811Z 253DEG 30KT 2961 8286
23Special Weather Statement
National Weather Service Jacksonville FL
724 AM EDT Thu Jun 13 2019
FLZ140-240-131215-
Central Marion FL-Eastern Marion FL-
724 AM EDT Thu Jun 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION COUNTY UNTIL
815 AM EDT...
* At 724 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Lake Weir, or 7 miles northwest
of The Villages, moving northeast at 55 mph.
* Small hail, winds in excess of 45 mph, and minor flooding due to
heavy rainfall is possible with this storm.
* Locations impacted include...
Juniper Springs, Weirsdale, Ocklawaha, Moss Bluff, Silver Springs
Shores, Lake Weir, Belleview and Summerfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2897 8213 2904 8215 2928 8164 2905 8164
2905 8166 2896 8166
TIME...MOT...LOC 1124Z 240DEG 49KT 2900 8206
ENYEDIThe Tampa radar (KTBW), 155 km away, was scanning. The volume nearest the first event began at 11:45 UTC.
1 lightning. Local standard time, as filed.
A vacant house caught fire due to lightning. Cost of damage estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2019Every state in 2019This day in weather historyWarnings in Florida, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 819542.